Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2001, 6:50 PM CDT for Lewis County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 2, 2001, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lewis County, MO
The radar
The St Louis radar (KLSX), 174 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS53 KLSX 022350 SVRSTL MOC111-030030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EWING...MOVING WEST AT 5 MPH. * LOCATIONS IN THE PATH... LEWISTOWN STEFFENVILLE LA BELLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3994 9164 4012 9166 4013 9196 3995 9196 CARNEY/LENNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:24 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 3:24 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT THU AUG 2 2001 NO HEADLINES ARE PLANNED FOR THE AFTERNOON FCST PACKAGE...ALTHOUGH NEIGHBORING OFFICES ARE CARRYING HEAT WARNINGS AND FLASH FLOOD WATCHES. FOR US SO FAR TODAY THE HEAT INDICES HAVE REACHED CRITERIA ONLY IN THE UIN AREA. TOMORROW SHOULD BE SIMILAR WITH HEAT INDICES FROM 100 TO 105. AS FOR FLOODING...FLASH FLOOD GUIDANCE NUMBERS ARE BETWEEN 1 AND 2 INCHES PER HOUR IN THE ILX AND PAH AREAS WHERE WATCHES WILL BE ISSUED. GUIDANCE FOR THE LSX COUNTIES THAT BORDER THESE AREAS IS NEAR 3 INCHES PER HOUR. 19Z SFC ANALYSIS SHOWED A CDFNT FROM LWR MI THRU IL ACROSS SRN IOWA BECOMING STNRY ACROSS NW MO INTO NRN KS. VIS SAT PICS SHOW INCREASED CU ALONG THIS LINE...BUT MOST OF THE TSTM ACTIVITY IS LOCATED IN OTHER AREAS. AFTERNOON FCST FOR CENTRAL ILLINOIS NEAR OUR EASTERNMOST COUNTIES WAS UPDATED TO MENTION TSTMS LIKELY...THOUGH CURRENT RADAR LOOPS SHOW DECREASING ACTIVITY. SECOND...MORE VIGOROUS AREA OF TSTM ACTIVITY HAS BEEN MOVING FROM ERN NEBRASKA ACROSS IOWA TODAY AND HAS STARTED TURNING SOUTHEAST. OVERALL THE AVN SEEMS TO BE HANDLING THIS SITUATION THE BEST AND THE CURRENT FCST FOLLOWS THE AVN TREND FAIRLY WELL. NO BIG CHANGES ARE PLANNED FOR THE AFTERNOON PACKAGE...ALTHOUGH POPS TONIGHT WILL PROBABLY BE INCREASED DUE TO PROXIMITY OF CURRENT ACTIVITY. THANKS EAX AND PAH AND ILX FOR COORD. .STL...NONE. LENNING
In the hours before
Special weather statement, Aug 2, 5:00 PM CDT, 1 hour 50 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030500-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT THU AUG 2 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI...AND WEST CENTRAL
ILLINOIS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LINE FROM NOVELTY MISSOURI...TO ST LOUIS MISSOURI...TO FREEBURG
ILLINOIS.
FOR THE PERIOD: TONIGHT.
THE WEATHER OUTLOOK: A LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH PORTIONS OF WEST CENTRAL ILLINOIS IS FORECAST TO MOVE
SOUTHWARD...GENERALLY ALONG THE MISSISSIPPI RIVER TONIGHT. WIND
SHEAR PROFILES AND HIGH INSTABILITY IN THE ATMOSPHERE WILL FAVOR
ORGANIZED SEVERE THUNDERSTORMS WITH THIS LINE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. WARM TEMPERATURES THROUGH A
DEEP{ LAYER OF THE ATMOSPHERE WILL LIMIT THE HAIL THREAT TONIGHT.
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:30 PM CDT | Flash Flood Warning | LSX | Lewis | 3 hr |
| Aug 2, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.